Sign in to follow this  
Followers 0
Guest Mogwai

Side-effects When First Starting Mirtazapine

10 posts in this topic

Posted

I don't know if what i'm feeling is to do with side-effects due to upping dose from 15 to 30mg - in a way i hope it is.

I think it was 3 weeks ago when i started on the higher dose, and in the last week i've been feeling light-headed, more anxious and more depressed. I was verging on suicidal last night.

Has anyone else experienced this type of thing while on Mirtazapine?

I've been looking at the leaflet in the box. I hadn't noticed this before but it says:

Thoughts of suicide and worsening of your depression or anxiety disorder

Patiens who are depressed and/or have anxiety disorders can sometimes have thoughts of harming themselves

or killling themselves. These thoughts may be increased when first starting anti-depressants, as these

medicines all take time to work, usually about 2 weeks but somtimes longer

I wonder why the AD does this :hearts:

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

I am not sure why they would do that, but maybe because it is changing the chemical balances in your brain. If this continues or gets worse please call your doc or go to the emergancey room. This isn't the wanted reaction, so your doc may need to change the meds.

Share this post


Link to post
Share on other sites

Posted

If it gets worse i'll do as you say sindy, but today i don't feel so bad really. I'll have to see how it goes this next week.

It quite probably is something to do with the changing balance of chemicals in the brain - ADs do seem to do some funny things to it don't they?

Share this post


Link to post
Share on other sites

Posted

Hi Mogwai,

ADs meds (SSRI/SNRI/Trycyc) all have side effects that occur on increase or withdrawal. It sounds like you may be getting these side effects because of the increase in dose, or because these particular med is not suitable for you. Normally the side effects you mention are when you first start taking the meds and last for 2-3 weeks.

So have a chat with you Doc as an emergency and get some support from a good freind to keep you under a watchful eye.

We are not professionals here so always see your Doc.

Jim Bow

Share this post


Link to post
Share on other sites

Posted

I noticed more so with SSRI's that anxiety can get worse before it gets better. (a few weeks) It feels colloquially like the angst monster puts up a fight before it gets put to sleep.

Share this post


Link to post
Share on other sites

Posted

hey my Doc put me on them. i am already on Lexapro 30mg a day and zimavane 7.5. However when I look one of the ones (mirap) I literally was like the walking dead for two days! I odn't know how anyone can handle these.

Share this post


Link to post
Share on other sites

Posted

Hi Mogwai,

ADs meds (SSRI/SNRI/Trycyc) all have side effects that occur on increase or withdrawal. It sounds like you may be getting these side effects because of the increase in dose, or because these particular med is not suitable for you. Normally the side effects you mention are when you first start taking the meds and last for 2-3 weeks.

So have a chat with you Doc as an emergency and get some support from a good freind to keep you under a watchful eye.

We are not professionals here so always see your Doc.

Jim Bow

Thanks for reminding me of the side-effects on increase or withdrawal - i've been on Zispin for about 9 years now, so i've probably forgotten what happened when i first started on it. Thanks again for the reassurance.

I noticed more so with SSRI's that anxiety can get worse before it gets better. (a few weeks) It feels colloquially like the angst monster puts up a fight before it gets put to sleep.

I like the way you put that old friend :hearts: I think you're right about the anxiety getting worse before getting better - it's very strange that, but that's how its been for me.

I do notice a decrease in overall anxiety now, but i don't like the extra numbing feeling that comes with taking Zispin - i guess it's something we have to live with when on ADs

hey my Doc put me on them. i am already on Lexapro 30mg a day and zimavane 7.5. However when I look one of the ones (mirap) I literally was like the walking dead for two days! I odn't know how anyone can handle these.

Hi Pamela,

I know what you mean about the walking dead. For me it was like i was so numb i couldn't think - i just stared straight ahead a lot of the time. I hope you are doing better now Pamela and the cocktail of drugs is working for you.

Share this post


Link to post
Share on other sites

Posted (edited)

hey my Doc put me on them. i am already on Lexapro 30mg a day and zimavane 7.5. However when I look one of the ones (mirap) I literally was like the walking dead for two days! I odn't know how anyone can handle these.

I had some really scary side effects, the first 15mg and I slept like a corpse. For several weeks I had severe short term memory and cognitive function problems. it really scared me because I thought I was going to get dementia because of them and then some Dr would just say it was coincidence. I stopped & started several times but then became so desperate that I decided I would stick with it. Most symptoms/side effects have abated but I do feel a bit more tired than usual and particularly strange is that I can suddenly feel exhausted during exercise but then come good again within minutes. A week ago I had it it sprung on me to do a reading at a meeting and no time for a benzo. For a few minutes I got hot and cold flushes then it went all quiet. No stammering or stuttering! A very strange drug.

Edited by old friend

Share this post


Link to post
Share on other sites

Posted

I don't know if what i'm feeling is to do with side-effects due to upping dose from 15 to 30mg - in a way i hope it is.

I think it was 3 weeks ago when i started on the higher dose, and in the last week i've been feeling light-headed, more anxious and more depressed. I was verging on suicidal last night.

Has anyone else experienced this type of thing while on Mirtazapine?

I've been looking at the leaflet in the box. I hadn't noticed this before but it says:

Thoughts of suicide and worsening of your depression or anxiety disorder

Patiens who are depressed and/or have anxiety disorders can sometimes have thoughts of harming themselves

or killling themselves. These thoughts may be increased when first starting anti-depressants, as these

medicines all take time to work, usually about 2 weeks but somtimes longer

I wonder why the AD does this :hearts:

hi mogwai, i starte mirtazapine 7wks ago , when i first started taking them i felt a positive difference in my self but about three /four weeks in i like you was all panicky and suicidal i sat and played on my ds to distract my thoughts but next day it passed just felt tired, im now on day 5 on 30mg yesterday was a low day today just so tired i aint got dressed and had take away instead of cooking, maybe tomorrow i will be on the up again, just dont be on your own when you feel low and contact your doc if needed, good luck cat x

Share this post


Link to post
Share on other sites

Posted

I don't know if what i'm feeling is to do with side-effects due to upping dose from 15 to 30mg - in a way i hope it is.

I think it was 3 weeks ago when i started on the higher dose, and in the last week i've been feeling light-headed, more anxious and more depressed. I was verging on suicidal last night.

Has anyone else experienced this type of thing while on Mirtazapine?

I've been looking at the leaflet in the box. I hadn't noticed this before but it says:

Thoughts of suicide and worsening of your depression or anxiety disorder

Patiens who are depressed and/or have anxiety disorders can sometimes have thoughts of harming themselves

or killling themselves. These thoughts may be increased when first starting anti-depressants, as these

medicines all take time to work, usually about 2 weeks but somtimes longer

I wonder why the AD does this :hearts:

hi mogwai, i starte mirtazapine 7wks ago , when i first started taking them i felt a positive difference in my self but about three /four weeks in i like you was all panicky and suicidal i sat and played on my ds to distract my thoughts but next day it passed just felt tired, im now on day 5 on 30mg yesterday was a low day today just so tired i aint got dressed and had take away instead of cooking, maybe tomorrow i will be on the up again, just dont be on your own when you feel low and contact your doc if needed, good luck cat x

Hey Cat,

Thanks for the support. Distracting yourself on your ds sounds like a good plan - i wish i'd thought of that lol - don't have ds though, got pc games tho. Hope you're doin ok at the moment.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0